Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 15, NWS North Platte, NE

October 10, 201326 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Oct 10, 2013, 2:46 PM MDT for 26 counties in Nebraska. It took effect at Oct 11, 2013, 6:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2013, 2:46 PM MDT (20:46 UTC)
In effect from
Oct 11, 2013, 6:00 AM MDT
Expired
Oct 11, 2013, 2:56 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS73 KLBF 102046
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT THU OCT 10 2013

...STRONG NORTHWEST WINDS FRIDAY...

.AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH
DAKOTA...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40
TO NEAR 50 MPH ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA.

NEZ004-094-111100-
/O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/
/O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
246 PM MDT THU OCT 10 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED EARLY FRIDAY
  MORNING THROUGH LATE AFTERNOON.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
  ARE POSSIBLE.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS.
  UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-009-111100-
/O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/
/O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT
346 PM CDT THU OCT 10 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING
  THROUGH LATE AFTERNOON FRIDAY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH ARE POSSIBLE.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS.
  UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ022>024-035-036-056-057-111100-
/O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA
346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING
  THROUGH LATE AFTERNOON FRIDAY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40
  MPH ARE POSSIBLE.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS.
  UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-025>029-037-038-058-059-069>071-111100-
/O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/
BOYD-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT
/6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM
CDT /6 PM MDT/ FRIDAY. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING
  THROUGH LATE AFTERNOON FRIDAY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40
  MPH ARE EXPECTED.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS.
  UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAR
4 follow-up statements
113 
WWUS73 KLBF 110814
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 AM CDT FRI OCT 11 2013

...STRONG NORTHWEST WINDS TODAY...

.AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH
DAKOTA...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
40 TO NEAR 50 MPH ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA.

NEZ004-022>024-035-036-056-057-094-112215-
/O.CON.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
314 AM CDT FRI OCT 11 2013 /214 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING 
  THROUGH LATE AFTERNOON TODAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 
  MPH ARE POSSIBLE. 

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005>010-025>029-037-038-058-059-069>071-112215-
/O.CON.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
314 AM CDT FRI OCT 11 2013 /214 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING 
  THROUGH LATE AFTERNOON TODAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 
  MPH ARE EXPECTED. 

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
608 
WWUS73 KLBF 111330
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 AM CDT FRI OCT 11 2013

...STRONG WINDS TODAY...

.AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH OUT OF NEBRASKA
AND INTO SOUTH DAKOTA TODAY CAUSING STRONG WINDS ACROSS THE AREA.
THE WINDS WILL BE STRONGEST ACROSS THE PANHANDLE AND INTO NORTH
CENTRAL NEBRASKA...WHILE ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA WILL SEE WINDY CONDITIONS. WIND SPEEDS OF 25 TO 40 MPH
WITH GUSTS TO 55 MPH ARE LIKELY.

NEZ005>010-025-026-037-120000-
/O.EXT.KLBF.WI.Y.0015.131011T1330Z-131012T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOGAN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...STAPLETON
830 AM CDT FRI OCT 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: STRONG WINDS WILL OCCUR ACROSS THE AREA THROUGH LATE
  AFTERNOON. 

* WINDS: SOUTHERLY WINDS OVER NORTH CENTRAL NEBRASKA WILL TURN TO
  THE WEST AND NORTHWEST LATER THIS MORNING. THESE WINDS WILL STAY
  STRONG THROUGH THE DAY AT 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022>024-035-036-056-057-094-120000-
/O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...CODY...MERRIMAN...KILGORE
830 AM CDT FRI OCT 11 2013 /730 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING: STRONG NORTHWEST WINDS WILL BE OBSERVED THROUGH LATE
  AFTERNOON TODAY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ027>029-038-058-059-069>071-120000-
/O.CON.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/
LOUP-GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
830 AM CDT FRI OCT 11 2013 /730 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING 
  THROUGH LATE AFTERNOON TODAY. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 
  MPH ARE EXPECTED. 

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BROOKS
051 
WWUS73 KLBF 111636 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 AM CDT FRI OCT 11 2013

...STRONG WINDS TODAY...

.AN INTENSE LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL CAUSE
STRONG WINDS ACROSS NEBRASKA TODAY. THE WINDS WILL BE STRONGEST
ACROSS THE PANHANDLE AND INTO NORTH CENTRAL NEBRASKA...WHILE ALL
OF WESTERN AND NORTH CENTRAL NEBRASKA WILL SEE WINDY CONDITIONS.
WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY.

NEZ004>010-022>026-035>037-056-057-094-120000-
/O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...MERRIMAN...
KILGORE
1136 AM CDT FRI OCT 11 2013 /1036 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING: STRONG WEST TO NORTHWEST WINDS WILL BE OBSERVED THROUGH
  LATE AFTERNOON TODAY.

* WINDS: NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ027>029-038-058-059-069>071-120000-
/O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/
LOUP-GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
1136 AM CDT FRI OCT 11 2013 /1036 AM MDT FRI OCT 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* TIMING: STRONG WINDS WILL OCCUR THROUGH THIS AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING 
  HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BROOKS
513 
WWUS73 KLBF 112056
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI OCT 11 2013

...BREEZY YET THIS AFTERNOON BUT WINDS DIMINISHING...

.WINDS HAVE BEEN DIMINISHING OVER THE PAST FEW HOURS AS THE STRONG
STORM SYSTEM CONTINUES TO MOVE AWAY FROM THE AREA. WIND SPEEDS
HAVE DROPPED TO 20 TO 25 MPH WITH GUSTS TO 35 MPH AND WILL
CONTINUE TO FALL INTO THIS EVENING SO THE WIND ADVISORY HAS BEEN
CANCELLED.

NEZ004>010-022>029-035>038-056>059-069>071-094-112200-
/O.CAN.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
356 PM CDT FRI OCT 11 2013 /256 PM MDT FRI OCT 11 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL STAY BREEZY THROUGH THE NEXT SEVERAL HOURS...HOWEVER
WILL BE DIMINISHING INTO THE EVENING...WITH LIGHT WINDS EXPECTED
BY THE OVERNIGHT HOURS. AS OF LATE AFTERNOON...WINDS ARE BLOWING
AT 20 TO 25 MPH WITH GUSTS TO 35 MPH AND WILL CONTINUE TO DROP IN
THE COMING HOURS.

$$

BROOKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 10, 12:33 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Oct 10, 12:33 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 PM CDT THU OCT 10 2013

.SYNOPSIS...
ISSUED AT 356 AM CDT THU OCT 10 2013

ANALYSIS OF THE 07Z MSL DATA SHOWED LOW PRESSURE CENTERED OVER
EASTERN SOUTH DAKOTA...SOUTHEAST COLORADO AND NORTHWEST ARIZONA. A
FRONT WAS STRETCHED THROUGH THOSE LOW CENTERS. SURFACE DEWPOINTS
WERE IN THE MID TO UPPER 40S OVER CENTRAL NEBRASKA WITH LOW TO MID
50S IN THE EAST. WATER VAPOR IMAGERY INDICATED CYCLOGENESIS OVER
SOUTHERN CALIFORNIA.

&&

.UPDATE...
ISSUED AT 1001 AM CDT THU OCT 10 2013

UPDATED THE FORECAST TO SLOW THE TIMING OF STORMS INTO WESTERN
NEBRASKA LATER TODAY. LOW PRESSURE IS EXPECTED TO BE CENTERED OVER
NORTHEAST COLORADO LATE THIS AFTERNOON...AND STORMS SHOULD DEVELOP
NEAR THE LOW AND SOUTHWARD ALONG A DRYLINE EXTENDING INTO WESTERN
KANSAS. BELIEVE THE LOCAL FORECAST AREA WILL NOT SEE MUCH ACTIVITY
UNTIL AFTER 00Z WHEN THE STORMS SHOULD CONGEAL INTO A SQUALL LINE
AND PUSH NORTHEAST. THE REMAINDER OF THE FORECAST LOOKS ON
TRACK...HOWEVER WITH QUITE A BIT OF MID AND HIGH LEVEL CLOUDS MAY
NEED TO WATCH HIGHS FOR THE AFTERNOON.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 356 AM CDT THU OCT 10 2013

AS THE CALIFORNIA CYCLONE MAKES ITS WAY ACROSS THE MOUNTAINS TO
SOUTHEAST COLORADO...CYCLOGENESIS OCCURS IN SOUTHEAST COLORADO AND A
SIGNIFICANT STORM SYSTEM DEVELOPS BY LATE AFTERNOON AND MOVES
NORTHWARD ACROSS WESTERN NEBRASKA AND INTO THE WESTERN DAKOTAS BY
EARLY FRIDAY. AS IT GOES THROUGH NEBRASKA AND INTO THE DAKOTAS...
THE FRONT STRENGTHENS AND PIVOTS AROUND IT THROUGH CENTRAL AND
WESTERN NEBRASKA OVERNIGHT.

MOISTURE TRANSPORT ON THE 305K THETA SURFACE SHOWS A SPLIT IN THE
FLOW BRINGING A TRAJECTORY OF MOISTURE FROM THE SOUTHERN HIGH PLAINS
AND INTO WESTERN NEBRASKA BY LATE THIS MORNING WHICH WILL BRING SOME
UNSEASONABLY HIGH PRECIPITABLE WATER VALUES (0.75-1.25 INCH) TO THE
AREA WEST OF HIGHWAY 83 BY EARLY THIS EVENING. DURING THE EVENING...
SURFACE-BASED CONVECTIVE POTENTIAL INCREASES TO 500-900J/KG AND
ELEVATED (800MB BASED) INCREASES TO 1000-1100J/KG. ALSO...DEEP SHEAR
(0-6KM) IS 45-55KT ALONG THE SURFACE BOUNDARY AND PARALLEL TO THE
BOUNDARY. THEREFORE...THE SCENE IS SET FOR AT LEAST A FEW SEVERE
THUNDERSTORMS BUT THE SHEAR DIRECTION WOULD FAVOR A LINEAR
CONVECTIVE SYSTEM RATHER THAN DISCRETE CELLS. THAT WOULD FAVOR A
RISK OF DAMAGING WIND AND LARGE HAIL. WITH NEAR SURFACE LAPSE RATE
OF 7.5-8.5 AND STRONG LOW LEVEL VORTICITY...A TORNADO IS NOT OUT OF
THE QUESTION EVEN THOUGH THE PROBABILITY IS LOW. A FAIRLY STRONG
FRONT BLASTS THROUGH CENTRAL AND WESTERN NEBRASKA BY MIDNIGHT...SO
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY BY LATE
EVENING. SOME LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
BEYOND MIDNIGHT IN CENTRAL AND SOUTHWEST NEBRASKA AND ELEVATED
ISENTROPIC LIFT CONTINUES UNTIL EARLY MORNING...SO WE WILL LEAVE THE
MENTION OF PRECIPITATION IN FOR CENTRAL AND WESTERN NEBRASKA AFTER
MIDNIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 356 AM CDT THU OCT 10 2013

THE SURFACE LOW ASSOCIATED WITH THE POTENT NEGATIVELY TILTED
SHORTWAVE TROUGH...WILL BE CENTERED JUST WEST OF THE PIERRE/LAKE
OAHE REGION FRIDAY MORNING. A HIGH WIND EVENT IS POSSIBLE ACROSS
WESTERN SOUTH DAKOTA INTO NORTHERN NEBRASKA MID MORNING THROUGH LATE
AFTERNOON FRIDAY ON THE BACKSIDE OF THE SURFACE LOW. SEVERAL FACTORS
POINT TO THIS...1) A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS
NORTHWEST INTO NORTH CENTRAL NEBRASKA. 2) 500 METER WIND SPEEDS OF
35 TO 45 KTS SUPPORT NORTHWEST SUSTAINED SPEEDS AT THE SURFACE OF 35
MPH...POSSIBLE HIGHER. 3) 10/00Z NAM BUFKIT SOUNDINGS SHOW A
THOROUGHLY MIXED BOUNDARY LAYER WITH POTENTIAL 40 MPH SUSTAINED
SPEEDS AND GUSTS TO AT LEAST 55 MPH. FEEL ENOUGH EVIDENCE EXISTS FOR
A HIGH WIND WATCH...AND WILL ISSUE FOR THE AREA AT GREATEST RISK FOR
SEEING HIGH WINDS. AT THIS TIME THIS WOULD BE NORTH CENTRAL
NEBRASKA...INCLUDING THE COUNTIES OF CHERRY...KEYA
PAHA...BROWN...AND ROCK. WILL WAIT ON ISSUING A WIND ADVISORY FOR
AREAS SURROUNDING THE WATCH...AND LET THE DAY SHIFT RE-EXAMINE THE
SITUATION.

AS THE SURFACE LOW QUICKLY LIFTS NORTHEAST AWAY FROM THE AREA FRIDAY
NIGHT...WIND WILL DIMINISH. SKIES WILL BE CLEAR...AND WITH DRY AIR
IN PLACE...LOWS NEAR FREEZING ARE LIKELY IN THE PLATTE RIVER VALLEY
AND ACROSS WESTERN NEBRASKA.

THE AREA WILL BE UNDER THE INFLUENCE OF SHORTWAVE RIDGING ALOFT
SATURDAY AND SUNDAY...AHEAD OF THE NEXT TROUGH DIGGING INTO THE
WESTERN CONUS. SATURDAY LOOKS TO BE A NICE DAY...WITH SURFACE HIGH
PRESSURE AND LIGHT WIND O PREVAIL. WIND WILL BEGIN TO INCREASE FROM
THE SOUTHEAST SUNDAY...AS THE NEXT SYSTEM BEGINS TO APPROACH THE
AREA.

SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE SUNDAY NIGHT
INTO MONDAY...AS STRONG MOIST WARM AIR ADVECTION DEVELOPS ACROSS THE
FORECAST AREA. THE LIKELY POPS LOOK GOOD...AND WILL EXPAND JUST A
BIT FOR MONDAY. THIS SYSTEM APPEARS TO COME IN PIECES...WITH A
POSSIBLE SIGNIFICANT PIECE OF ENERGY REMAINING ACROSS THE CENTRAL
ROCKIES...AND EJECTING INTO THE CENTRAL OR NORTHERN PLAINS TUESDAY
OR WEDNESDAY. WILL CONTINUE TO MONITOR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 133 PM CDT THU OCT 10 2013

SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA LATER THIS AFTERNOON AND THROUGH TONIGHT. THE
KLBF AND KVTN TERMINALS LOOK TO BE IMPACTED BY STORMS AROUND MID
EVENING. STORMS THAT MOVE THROUGH WILL LIKELY HAVE REDUCED
VISIBILITIES DUE TO HEAVY RAINS...AS WELL AS THE POTENTIAL FOR
STRONG WIND GUSTS. THE SURFACE LOW ASSOCIATED WITH THESE STORMS
WILL MOVE OUT OF COLORADO THIS EVENING AND MOVE UP INTO SOUTH
DAKOTA FRIDAY. STRONG WINDS WILL DEVELOP ACROSS MUCH OF NEBRASKA
AS THIS LOW MOVES NORTH OF THE AREA. THE STRONGEST WINDS ARE
EXPECTED OVER THE PANHANDLE AND INTO NORTHERN NEBRASKA THROUGH THE
DAY AND ARE EXPECTED TO PEAK IN SPEED BETWEEN 18Z AND 21Z ON
FRIDAY...WHICH WILL DIMINISH INTO THE EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NEZ004>006-008-009-094.

&&

UPDATE...BROOKS
SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...TAYLOR
AVIATION...BROOKS
Hazardous weather outlook, Oct 10, 4:01 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 AM CDT THU OCT 10 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-111015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
501 AM CDT THU OCT 10 2013 /401 AM MDT THU OCT 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NEBRASKA
LATE THIS AFTERNOON AND THIS EVENING. SOUTH FLOW WILL BRING
MOISTURE INTO THE AREA FROM THE TEXAS GULF COAST. A LOW PRESSURE
SYSTEM OUT OF EASTERN COLORADO WILL CROSS WESTERN NEBRASKA. AS IT
DOES...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SEVERE WEATHER IS
MORE LIKELY ALONG AND WEST OF HIGHWAY 83 THIS EVENING WITH LARGE
HAIL AND DAMAGING WIND THE PRIMARY THREAT. LATE TONIGHT...
THUNDERSTORMS CAN BE EXPECTED EAST OF HIGHWAY 83 BUT THE RISK OF
SEVERE THUNDERSTORMS WILL BE LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT THROUGH MONDAY AS A
CANADIAN FRONT COMES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN WESTERN NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:11 AM MDTHigh Wind WatchLBFBrown, Cherry, Keya Paha, Rock, Sheridan12 hr

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.